# SDR HNAA0700181

- Difficulty date: October 1, 2007
- Submitted: October 3, 2007
- Operation: Air carrier
- Aircraft: N330EN
- Make and model: Dhav DHC8311
- Aircraft serial: 274
- Aircraft time: 32,511 hours, 37,513 cycles
- System (JASC): 4940 · APU Start/Ignition System
- Part: Contactor
- Part number: AJA4N176
- Condition: Seized
- Location: Apu Starter
- Part time: 32,511 hours, 37,513 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

MAIN BATTERY TEMP AT 55 DEG AND VOLTAGE AT 15 VOLTS WITH MAIN AND AUX BATTERY CAUTION LIGHTS ILLUMINATED, AIRCRAFT RETURNED TO GATE AND SHUTDOWN POWER.  WHEN EXTERNAL POWER APPLIED, FIRE DETECTION WARNING LIGHTS ILLUMINATED AND APU FIRE PANEL WAS BLANK, CREW NOTED SMOKE COMING FROM APU COMPARTMENT.  THE CREW WAS ADVISED TO SHUT OFF POWER AND CONTACT THE FIRE DEPARTMENT.  THE FIRE DEPARTMENT RESPONDED, NO FIRE WAS NOTED, BUT A LOT OF SMOKE WAS COMING FROM THE APU COMPARTMENT.  APU START CONTACTOR APPEARS TO BE WELDED AND CIRCUIT BREAKER N-8 (APU AUX) WAS POPPED CAUSING THE STARTER TO OVERHEAT AND GENERATE THE SMOKE.  REMOVED AND REPLACED APU START CONTACTOR AND STARTER/GENERATOR, OPS CHECK GOOD.  PERFORMED HIDDEN DAMAGE INSPECTION, NO FURTHER DAMAGE FOUND.
